MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE INSTRUMENTATION POLY IMPACTOR; INSTRUMENT - SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMPREHENSIVE INSTRUMENTATION POLY IMPACTOR; INSTRUMENT - SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 110028055
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during preparation for an arthroscopic surgery, the metal impactor fractured when assembling implants on a table.The correct surgical technique was used.No complications, injuries, or surgical interventions were required, and no foreign bodies were retained due to this malfunction.The case was completed without any adverse outcomes to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The reported event has been confirmed by the returned product.Visual examination of the returned product identified the handle body showing signs of repeated use.The impactor pad has a black pad installed at the time of manufacture.The impactor was returned with a broken gray polymer tip.The fracture surface features visually align with an internal research memo in which a bending overload fracture failure mode was identified.A review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.The impactor pad has been swapped, as the returned device has a gray tip and should have a black tip.However, it is unknown if the change of impactor pad caused or contributed to the impactor pad fracture.Therefore, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COMPREHENSIVE INSTRUMENTATION POLY IMPACTOR
Common Device Name
INSTRUMENT - SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19582002
Report Number0001825034-2024-01663
Device Sequence Number14335160
Product Code PHX
UDI-Device Identifier00880304731301
UDI-Public(01)00880304731301(11)180925(10)622920
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110028055
Device Lot Number622920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown